MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE S4 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER; INTRAVASCULAR LITHOTRIPSY (IV) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE S4 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER; INTRAVASCULAR LITHOTRIPSY (IV) CATHETER
Model Number S4IVL3040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Cardiogenic Shock (2262); Pseudoaneurysm (2605)
Date of Event 11/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.For investigation therefore, a physical examination could not be performed.The cause of the event could not be definitively determined with the limited information available.Based on the reported event, following ivl treatment during the initial procedure on (b)(6) 2022, the patient presented to the emergency room (er) on (b)(6) 2022 with left knee pain where it was x-rayed and the patient subsequently discharged home.A couple of days later, the patient returned to the er and underwent a computed tomography angiography (cta) to the chest, abdomen, and pelvis.It was found that there was extravasation of the left external iliac artery (eia) pseudoaneurysm.The site has reported a probable relationship to the device.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
Post btk ii study using a shockwave peripheral lithotripsy catheter, the patient presented to the emergency department (ed) due to several days of left knee pain.The staff took x-rays and was discharged to home.The patient returned to the ed and underwent a computed tomography angiography (cta) to the chest, abdomen, and pelvis.It was found that there was extravasation of the left external iliac artery (eia) pseudoaneurysm.The patient was provided 2.25 liters of intravenous fluids and 3 units of packed red blood cells (prbc) due to blood loss.The patient also started on levophed (norepinephrine bitartrate).As of this date (b)(6) 2022, the patient is still in the hospital.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the additional information which was inadvertently left out during the submission of the initial report.
 
Event or Problem Description
Additional information was inadvertently left out in the initial report.It was also reported that the patient experienced cardiogenic shock related to acute blood loss/ anemia.

Brand Name
SHOCKWAVE S4 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IV) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key15911914
Report Number3015053858-2022-00066
Device Sequence Number20182934
Product Code PPN
UDI-Device Identifier00195451000058
UDI-Public(01)00195451000058(17)230430(10)A210430D
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K198140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberS4IVL3040
Device Catalogue NumberS4IVL3040
Device Lot NumberA210430D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMPUTED TOMOGRAPHY DEVICE (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR
Patient SexMale